MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
A hysterosalpingography procedure was being performed.After inflation of the device, difficulty was experienced when the physician was unable to remove the device from the patients body.The doctor had to cut the device for it to be released and taken out.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.(b)(4).Investigation - evaluation a review of the complaint history, instructions for use (ifu), device history record, documentation, manufacturing instructions, specifications and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as the proper warnings, precautions, and instructions for use.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, no product returned and the results of our investigation, the physician was unable to remove the device from the patients body after the inflation of the device.The doctor had to cut the device for it to be released and taken out.No adverse effects to the patient were reported due to this occurrence.We will continue to monitor for similar complaints.Per the quality engineering risk assessment measures have been previously conducted to address this issue.
 
Event or Problem Description
A hysterosalpingography procedure was being performed.After inflation of the device, difficulty was experienced when the physician was unable to remove the device from the patient's body.The doctor had to cut the device for it to be released and taken out.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5584711
Report Number1820334-2016-00247
Device Sequence Number16483679
Product Code HES
UDI-Device Identifier00827002174719
UDI-Public(01)00827002174719(17)190303(10)6786867
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CHSG-703001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2016
Device Age1 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2016
Supplement Report FDA Received Date11/14/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;